Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2000, 7:30 PM EDT for Tioga County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2000, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 16, 2000, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tioga County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WUUS51 KBGM 162331 SVRBGM NYC107-170015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 730 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK. * UNTIL 815 PM EDT. * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR ERIN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH SPENCER AND SPENCER AROUND 735 PM EDT. WEST CANDOR AROUND 740 PM EDT. WILLSEYVILLE AROUND 745 PM EDT. CANDOR AND CATATONK AROUND 750 PM EDT. OWEGO AND WELTONVILLE AROUND 755 PM EDT. JENKSVILLE AND NEWARK VALLEY AROUND 800 PM EDT. BERKSHIRE AND FOSTER AROUND 805 PM EDT. EAST BERKSHIRE AROUND 810 PM EDT. THIS STORM DOWNED TREES IN BIG FLATS AROUND 720 PM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4226 7658 4206 7657 4211 7607 4234 7611 $$ WALDSTREICHER &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:55 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 16, 5:55 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 555 PM EDT FRI JUN 16 2000 SHOWERS...MAYBE A RUMBLE OF THUNDER...GETTING INTO THE FINGER LAKES AND WESTERN MOHAWK VALLEY (SYR/UCA) ZONE GROUP WHERE NO MENTION OF EVENING RAIN WAS IN FORECAST...SO HAVE SENT OUT A QUICK UPDATE FOR THIS. ONLY BLYR FORCING AND THE HOT SOUPY AMS GENERATING THESE STORMS OFF LEFTOVER BNDRYS AND TERRAIN...SO THIS ROUND WL PROBABLY DSPT WITH THE SETTING SUN. I ANTICIPATE UPSTREAM CONVECTION MOVG ERN OH/WRN PA WL RMN SOUTH FOR THE MOMENT...WITH RMNDR FCST LOOKING GOOD FOR A LATE EVENING BREAK...THEN ADDL SHRA/TSRA WITH THE APCH FRONT AND S/WV TROF TWD MORNING. .BGM...NONE. BREWSTER N
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:44 PM EDT | Flash Flood Warning | BGM | Steuben | 2 hr |
| Jun 16, 6:58 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.